MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "arterial line broke inside patient.Incision made to remove and was successful.The patient's current condition is unknown at this time.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial catheterization kit for analysis.Signs of use in the form of excess biological material were observed on and within the device.Visual analysis revealed the guide wire was completely deployed through the needle cannula and was unraveled towards the distal end.Microscopic examination of the guide wire confirmed the core wire was separated approximately 2cm from the distal weld.The distal weld was full and spherical.It was also noted that the catheter was separated.The separated portion was partially deployed off the needle cannula and was crimped over the unraveled guide wire.Excess biological material was observed between the catheter and the needle cannula.No signs of adhesive nor other defects or manufacturing anomalies were observed on the device.The guide wire length from the handle to the distal weld (added separated portion of the core wire) measured 4 9/16", which is within the specification limits of 4 7/16"-4 11/16" per the guide wire with handle product drawing.The guide wire outer diameter measured 0.381mm (0.015"), which is within the specification limits of 0.381-0.404 mm per guide wire product drawing.To accurately measure the catheter, the entire catheter body was deployed off the cannula and guide wire.The total catheter body length (per measurement b in the catheter over needle product drawing) measured 2.4375", which is within the specification limits of 2.4300"-2.4450".The catheter body inner diameter (at the point of separation) measured 0.028", which is within the specification limits of 0.027"-0.029" per catheter extrusion product drawing.The catheter outer diameter measured 0.0355", which is within the specification limits of 0.0350"-0.0370" per the catheter extrusion product drawing.Functional testing could not be performed due to the nature of the damage on the guide wire and catheter.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit warns the user, "precaution: do not reinsert needle into catheter; doing so may result in patient injury or catheter damage".The ifu also states, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The report of guide wire and catheter resistance with an unraveled guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed the guide wire was unraveled towards the distal end and excess biological material was observed on and within the device.It was noted that the catheter body was also severed and showed evidence of crimping on the guide wire.The condition of the sample received suggests 1) unintentional undue force applied resulting in the guide wire unraveling, 2) this unraveling in combination with the biological material resulted in the resistance encountered, and 3) the catheter was retracted against the needle bevel resulting in the separation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 1.5 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire damage.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional user error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22883328
Report Number9680794-2025-00722
Device Sequence Number9604795
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)230215(17)280131(10)14F23B0032(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04122
Device Lot Number14F23B0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown